Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Low sodium levels led to unconsciousness. Why does she have low protein? Help?

My mother is bedridden for the past 1 month. Due to low sodium levels she became unconscious and then she recovered. The problem is she is unable to move by herself, unable to swallow/speak etc. She is on nasal food.She has developed a bed sore and surgery was done. It gets healed to some extent. Again she became dull and she is continuously sleeping for about 1 week. There is swelling all over her body and urination is also low. Again we got her admitted in the hospital. We thought that the swelling is due to water retention because of low urination. But the doctor says it is due to low protein levels. She is 78 years old. It has also been diagnosed that there are lot of pus cells in her urine. Is there solution for this or is she in her terminal stage. Please guide.
Asked On : Sat, 18 Aug 2012
Answers:  1 Views:  276
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.

body swelling of the kind mentioned (anasarca) can be due to many reasons. here low sodium, water retention as well as low proteins cause this.

she is old with UTI (urine infection), bed ridden.

many factors will decide how serious she is.

only UTI, anasarca, low sodium are absolutely treatable. she seems to be in renal failure too.

we should know all the conditions , reports , treatment details to be able to comment . can ask your treating doctors about it.

pari, can you post them?

would be glad to help..

Good luck !
Answered: Sun, 19 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor